Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 169, NWS Wilmington, OH

June 1, 2006Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2006, 3:13 PM EDT for Wayne County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 3:13 PM EDT (19:13 UTC)
Expired
Jun 1, 2006, 4:15 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:05 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 1, 2:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT THU JUN 1 2006

.AVIATION /18Z-18Z/...
TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL
DRAPPED ACORSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS
MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA
WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING
FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY.
IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT
THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE.

LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING,

&&

.PREV DISCUSSION...
 /ISSUED 1116 AM EDT THU JUN 1 2006/

SHORT TERM /REST OF TODAY/...
COLD FRONT HAS NOW PUSHED INTO THE EXTREME NW COUNTIES. WEAK H5
WAVE PUSHES ACRS THE FA THIS AFTN. STILL EXPECT SHOWERS AND
THUNDERSTORMS TO POP THIS AFTERNOON ALONG AND AHEAD OF THE FRONT
IN THE HEAT OF THE DAY. KEPT THE 70 POPS FOR THIS AFTN...BUT
BACKED OFF THE ONSET BY A COUPLE OF HOURS.

BUMPED TEMPS UP A COUPLE OF DEGREES IN THE SOUTH.

SITES

PREV DISCUSSION...
 /ISSUED 646 AM EDT THU JUN 01 2006/

AVIATION /12Z-12Z/...
UPPER LEVEL PATTERN CHARACTERIZED BY HIGH AMPLIFICATION WITH
A TROF OVER THE PLAINS AND STRONG RIDGE CENTERED OVER THE EAST.
THIS PLACES THE OHIO VALLEY IN A MOIST SWRLY FLOW. PLAINS TROF
TO SHIFT SLOWLY EAST AND AMPLIFY WITH UPPER LOW DEVELOPING
OVER THE UPPER OH VLY BY LATE SAT. IN THE SHORT TERM...SFC FRONT
DRAPED FROM NW OHIO THRU NRN IN AND CNTRL IL TO DROP SLOWLY S INTO
SRN OH BY THIS EVENING. MODEL SOLN/S CONTINUE TO SLOW THE SOUTHWARD
PROGRESSION OF THIS FRONT. THIS LOOKS REASONABLE WITH THE
AFOREMENTIONED UPPER TROF LAGGING. EXPECT THE FRONT TO DROP THRU
THE NRN TAF SITES DURG THE EVE AND THRU THE S LATE TNGT.
MODERATE INSTABILITY NOTED WITH SBCAPES AROUND 2000 J/KG TDA.
EXPECT TSTMS TO REDEVELOP DURG THE AFTN.  FAVORABLE LOW LEVEL
CONVERGENCE LOOKS TO INCREASE LATE AFTN/TNGT WITH A WAVE DEVELOPING
ON THE FNT. THIS CONVERGENCE IS BEST ACRS THE SOUTH SO HAVE
ACCOUNTED FOR A LONGER DURATION OF PRECIP THERE. MVFR CIGS
EXPECTED TNGT WITH LOW LEVEL FLO BECOMING NRLY.

PREV DISCUSSION...

/ISSUED 435 AM EDT THU JUN 01 2006/

SHORT TERM /TODAY THROUGH SATURDAY/...
AREA IS UNDER A SOUTHWESTERLY FLOW ALOFT WITH A TROUGH BEGINNING TO
DIG INTO THE OHIO VALLEY. TROUGH WILL CONTINUE TO AMPLIFY DURING THE
NEXT COUPLE DAYS AS IT BECOMES NEARLY STATIONARY OVER ILN.

COLD FRONT EXTENDS FROM WESTERN LAKE ERIE THROUGH NORTHWEST OHIO AND
CENTRAL INDIANA TO WESTERN KENTUCKY. FRONT IS PROGGED TO CONTINUE
SLOWLY SOUTHEAST AS THE UPPER TROUGH DEEPENS. A NORTHERLY FLOW WILL
STRENGTHEN BEHIND THE COLD FRONT IN RESPONSE TO A DEVELOPING LOW
NEAR THE EAST COAST. DUE TO THE SLOW MOVING NATURE OF THE
SYSTEM...MOISTURE WILL PERSIST THROUGH THE SHORT TERM.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY IN THE
VICINITY OF THE FRONT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE TONIGHT...FRIDAY AND SATURDAY...WITH MOISTURE RISING INTO
THE PERSISTENT COLD POOL ALOFT TO PRODUCE CONVECTIVE CLOUDS AND
PRECIPITATION.

RAISED HIGH TEMPERATURES SLIGHTLY FOR TODAY WITH WARM AIR PERSISTING
AHEAD OF SLOW MOVING FRONT. ALSO NUDGED TEMPERATURES UP FRIDAY AND
FRIDAY NIGHT. REST OF TEMPERATURE FORECAST UNCHANGED.

CONIGLIO

/ISSUED 439 PM EDT WED MAY 31 2006/

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS ARE IN RELATIVE AGREEMENT WITH MAIN FEATURES. UPPER TROF OVER
THE WEEKEND INTO THE FIRST OF THE WEEK WILL EVOLVE INTO NWLY FLOW.
THIS IS A CHANGE FROM THE LAST SEVERAL DAYS WHICH KEPT REGION IN
NWLY FLOW. THIS WILL KEEP THE WEEKEND A BIT MORE CLOUDY AND BRING
WITH IT THE THREAT OF CONVECTION WITH THE UPPER LOW.  THE BEST
THREAT APPEARS TO BE SATURDAY NIGHT INTO SUNDAY MORNING.  THE NEXT
THREAT OF CONVECTION WILL COME TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG WAVE IS PROGGED TO WORK DOWN IN THE NWLY FLOW.

TEMPERATURES WILL GENERALLY BE AROUND NORMAL.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT THU JUN 1 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 1, 10:49 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     BELFAST                 39.06N 83.55W
05/31/2006                   HIGHLAND           OH   COUNTY OFFICIAL

            TREES DOWN

0819 PM     TSTM WND DMG     MAY HILL                39.01N 83.51W
05/31/2006                   ADAMS              OH   LAW ENFORCEMENT

            TREE DOWN ON LEWISVILLE RD, SEVERAL LARGE LIMBS DOWN IN
            MAY HILL

&&

HAWBLITZEL
Local storm report, Jun 1, 2:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG    HAGERSTOWN               39.91N  85.16W
06/01/2006                  WAYNE               IN   LAW ENFORCEMENT

            NUMEROUS TREES...TREE LIMBS AND POWER POLES DOWN IN
            HAGERSTOWN.
Local storm report, Jun 1, 3:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG    10 NW RICHMOND           39.93N  85.02W
06/01/2006                  WAYNE               IN   LAW ENFORCEMENT

            TREES DOWN CENTERVILLE ROAD.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:01 PM EDTSevere Thunderstorm WarningILNAdams, Highland44 min
Jun 1, 3:54 PM EDTSevere Thunderstorm WarningILNRoss47 min
Jun 1, 4:42 PM EDTFlash Flood WarningILNDarke2 hr
Jun 1, 4:58 PM EDTFlash Flood WarningILNFranklin2 hr
Jun 1, 6:27 PM EDTFlash Flood WarningILNDarke, Miami3 hr
Jun 1, 6:41 PM EDTFlash Flood WarningILNFranklin, Licking, Pickaway4 hr
Jun 1, 6:59 PM EDTSevere Thunderstorm WarningILNFayette46 min
Jun 1, 7:38 PM EDTSevere Thunderstorm WarningILNMadison52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.